Finally showing some improvement
Nov 22, 2009
Hi Dr. Holodniy
I wrote a few weeks ago expressing my concern than my CD4 count dropped from 78 to 72 after 8 weeks on Atripla, although my VL dropped from 58,000 to 75 and my CD4 percentage nudged up by 7%. You told me to be patient. Three months later, my percentage is up to 11% and the absolute CD4 is 145. VL is still 75, which I understand is the "undetectable" level of the test used by my hospital. (Does this make sense?)
On another note, my infectious disease doctor just moved to another state so I am searching for a new one. A good ID doc is so important but the hospital wants to "assign" me to a Fellow. How would you recommend that I search for a new ID physician?
Also, in your opinion do I still need azithromycin? I understood that once CD4 crossed 100 it would be unnecessary to prevent MAC. I'm still on Bactrim 3x/week until I hit 200.
Thanks for all you do and your great answers! I feel better after this round of labs and I hope others with low CD4 starting numbers (but no obvious symptoms or OIs) will read it and feel a bit better too.
Response from Dr. Holodniy
Fabulous response and yes < 75 for that assay means undetectable. It sounds like you will be seen at a facility with a training program. It is perfectly acceptable to been seen by an ID fellow, provided you have access to the ID/HIV attending physician who would be supervising the fellow. Don't hesitate to ask to see the attending physician if you need to and ask what their experience is in treating HIV infection. Not all ID specialists are also specialists in HIV medicine. I agree that you can stop the azithromycin.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Red Spots After Drinking Water Worried I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
- Vomiting After Anal Sex Without Condom Does It Mean I Have HIV
- Azithromycin Dose For Chlamydia
- Can You Drink After Chlamydia Medication?
- Frottage Anus Penis Without Penetration
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.